Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Approximations for the M/G/m Queue

Per Hokstad
Operations Research
Vol. 26, No. 3 (May - Jun., 1978), pp. 510-523
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/169760
Page Count: 14
  • Get Access
  • Download ($30.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Approximations for the M/G/m Queue
Preview not available

Abstract

We study the M/G/m queue and obtain difference-differential equations for the equilibrium joint distribution of the number of customers present and of the remaining holding times for services in progress. A study of these equations leads to the proposal of a simple approximation for the queue length distribution. Approximate waiting time and busy period distributions easily follow. Simple expressions for the means of the variables in question are obtained. Some numerical results on the mean waiting time indicate that the proposed approximation is rather accurate. The technique presented in this paper can also be applied to variants of the M/G/m queue. In particular, a short treatment of the queue with finite waiting room is included.

Page Thumbnails

  • Thumbnail: Page 
510
    510
  • Thumbnail: Page 
511
    511
  • Thumbnail: Page 
512
    512
  • Thumbnail: Page 
513
    513
  • Thumbnail: Page 
514
    514
  • Thumbnail: Page 
515
    515
  • Thumbnail: Page 
516
    516
  • Thumbnail: Page 
517
    517
  • Thumbnail: Page 
518
    518
  • Thumbnail: Page 
519
    519
  • Thumbnail: Page 
520
    520
  • Thumbnail: Page 
521
    521
  • Thumbnail: Page 
522
    522
  • Thumbnail: Page 
523
    523